Jump to content

Thank you


Beckie

Recommended Posts

Thank you for the wonderful welcome to your site. That is one thing I have found about LC patients and their family members, we are all one big family now. When one hurts, we all hurt. I think that is a true blessing in life. My mom had asked that I try to find out if any woman had to take steriods and if so did they suffer with the facial beard hair? I truly believe this has been one of the hardest things for her to deal with. She expected hair loss, but not beard hair growth. How do you get rid of it? Of course this whole thing has been extremely hard on her body. I consider what was done and it makes me cry. If I could have done it for her I would have in a heart beat. Of course I get yelled at for saying such a silly thing. She says, "I am your mother, do you think I would let that happen to you!" This is one thing I believe I could help her with. I really think she would benifit from a support peer too but she keeps telling me when she feels better. Do you think I should try to find someone for now? She doesn't need it when she feels better, she needs it for now when she feels really crappy. Right? I know she hates talking about it and probably hasn't really come to terms about it yet, I want to help. I just believe if she had someone who really I mean really understands her fear. She is a strong christian woman who in this moment I believe feels as though her faith had been tested and she didn't pass. I know she did but it is all inside and I don't always have the right words.... I wanted to say also that I will be praying for all of your too. My mom has tried stomach medication already. They want to look to see what is really happening. I got scared at first but then realized it is probably a side affect from chemo and better days are still ahead. Thank you for your help. Beckie

Link to comment
Share on other sites

One thing stands out in particular about your moms faith. I believe she has succeeded not failed. She is surounded by a lot of love and care and compassion. God is watching over her always. Deb was an alternative religion Little broader tha our Version I believe. She told me that what happens happens and if she saw the Light she was going to it and was tired of fighting after almost 3 years. That is whart happened to her in the privacy of her hospital. God had a grander plan for her. Deb usually took either Immodium or Promethezine for nausea but Promethezine usually put her to sleep and she did not like that during the day. Your Mom will be Ok. Enjoy every day and always think Positive. Ask Connie B this is not the End of the line. Connie was diagnosed 10 and a 1/2 years ago and she is a great fighter and advocate. Many prayers and much love for you and your family.

Link to comment
Share on other sites

Beckie,

I had facial hair problems too while I was on Decadron. It was very subtle at first but got worse the longer I stayed on the drug. It started out with the hair looking coarser and darker and then it started to get longer. :shock: I didn't dare shave for fear it might get worse or cause problems with ingrown hairs. I used bleach specifically designed for lightening eye brows, mustaches, arm hair, etc. The most popular brand is Jolen but I prefer Surgi Invisi Bleach. It has a cream bleach instead of a powder. Mixes up very easily and I believe it comes in extra strength too for thicker, stubborn hair. I found it worked on my steroid beard just fine. Of course it didn't get rid of it but having the hair blond made it MUCH better.

As far as a support peer. I can relate to her wanting to wait until she is feeling better. When I was going through radiation I didn't want to communicate most days. It's hard when you're feeling so bad and if she's a people pleaser, like me, she'll feel like she's letting the other person down by not being like her old self. When my friends would call I would force myself to sound better so they wouldn't feel bad. Silly, I know.

Does she prefer to be left alone when she's ill. I'm that way whether it's a cold or cancer. I'm kind of like a wounded animal. Best to just throw me some food and my pills and leave me be. When I feel sociable I'll poke my head out.

The steroid too can make people moody, depressed, angry, etc. I didn't realize just how depressed I was until I got off the Decadron though my husband could see it all along.

Of course if you feel that she's slipping into a depression that's not just fatigue and treatment related it might be good to speak to her doctor about it.

I'm a Christian too and I understand how your mom feels that her faith is being tested but why does she feel as though she has failed? Forgive me if that is too personal.

Has she ever read Dodie Osteen's book "Healed of Cancer"? She's the mother of Pastor Joel Osteen of Lakewood Church in Houston. A very inspirational book as well as an easy read. Whenever I'm feeling like my faith isn't as strong as it should be I think back to Dodie's experience.

I pray that you're Mom will feel better. Know too that the two of you are in my prayers.

God Bless.

Sincerely,

Antoinette

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.